Texas, 2007

Damaging Wind in Texas, June 28, 2007

June 28, 2007 · NWS MAF · 1 event in 1 county or zone

The Automated Surface Observing System at Guadalupe Pass (KGDP) recorded a wind gust of 59 mph. No damage was reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

The Automated Surface Observing System at Guadalupe Pass (KGDP) recorded a wind gust of 59 mph. No damage was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 28, 2:40 AM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 28, 2:40 AM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
340 AM CDT THU JUN 28 2007

.SHORT TERM...
THE OVERALL UPPER LEVEL PATTERN SEEMS TO HAVE CHANGED LITTLE IN THE
LAST FEW DAYS.  A SUBTROPICAL RIDGE SITS OVER THE DESERT SOUTHWEST
STRETCHING INTO THE ROCKIES...COMBINES WITH A RIDGE ACROSS THE
SOUTHEASTERN CONUS...LEAVING A SHEAR AXIS IN BETWEEN ACROSS TEXAS.
THE RESULTING NORTHERLY FLOW WILL ALLOW SHORTWAVES TO MOVE AROUND
THE TOPS OF BOTH RIDGES INTO THE CWA.  IN ADDITION...A SURFACE
BOUNDARY STRETCHED ACROSS THE CWA THIS MORNING MAY PROVIDE A FOCUS
FOR CONVECTION THIS AFTERNOON AND EVENING.

GIVEN THE LACK OF CHANGE IN THE UPPER LEVEL PATTERN...THERE ISN/T
MUCH TO SUGGEST THAT STORMS THIS AFTERNOON AND EVENING WILL BE ANY
DIFFERENT THAN USUAL LATELY.  ENOUGH INSTABILITY IS IN PLACE FOR
STORMS TO OCCUR...BUT NOT SO MUCH THAT THEY WOULD DEVELOP INTO
INDIVIDUAL SEVERE THUNDERSTORMS.  PLENTY OF MOISTURE REMAINS ACROSS
THE AREA WITH ANYWHERE FROM ONE TO ONE AND A HALF INCHES OF
PRECIPITABLE WATER ACROSS THE AREA.  WITH SHORTWAVES MOVING THROUGH
THE UPPER LEVEL FLOW OVER EASTERN PORTIONS OF THE AREA AND
OROGRAPHIC LIFT WORKING ACROSS WESTERN PORTIONS OF THE AREA...HAVE
PLACED HIGHEST /SLIGHT CHANCE/ POPS IN THESE AREAS WITH LOW ORDER
SLIGHT CHANCE POPS ACROSS THE CENTRAL PORTION OF THE AREA.
TEMPERATURES WILL WARM SLIGHTLY FROM YESTERDAY/S TEMPS BUT WILL
REMAIN 5 TO 10 DEGREES BELOW NORMAL.

.LONG TERM...
PATTERN OF LATE PERSIST WITH MODELS IN AGREEMENT THAT BY FRI
SUBTROPICAL RIDGE AXIS WILL EXTEND NE ACRS AZ...THRU THE 4 CORNERS
REGION...AND INTO COLORADO. WHILE MID LEVEL SHEAR AXIS WILL EXTEND
SWD FROM OKLA INTO LOWER RIO GRANDE VALLEY. AN EMBEDDED CLOSED
CYCLONIC CIRCULATION WILL PROBABLY BE INVOF LOWER RIO GRANDE VALLEY.
OTHERWISE SURFACE RIDGING AND ASSOCD STABLE AIR WILL BE PUSHING S
THRU THE MIDWEST INTO THE SRN PLAINS. MODELS (TO LESSER DEGREE NAM)
TAP INTO THE STABLE AIR BRINGING IT S THRU THE TX HIGH PLAINS
FRIDAY. THIS WITH RELATIVE 7H-5H THETA-E MINIMA SUGGEST A DOWN DAY
WRT PRECIP (GFS SOLN). REGARDLESS BEST CHC FOR PRECIP WILL BE ERN
1/3 WHERE WILL OPT TO KEEP SCT POPS FAR E DUE TO PROXIMITY OF SHEAR
AXIS (NAM SOLN). AS MID LEVEL RIDING INCREASES THRU GULF OF MEXICO
SAT AFOREMENTIONED SHEAR AXIS WILL TEND TO HOLD ITS POSITION OR MOVE
W SOME. FARTHER NW INTO NE NM STEERING FLOW WILL HAVE BECOME NE SO
TYPICAL MCS TRACK/SOURCE REGION WILL BE ABSENT. AS SUCH THE S-SE
WILL BE FAVORED AREA FOR PRECIP SAT...POSSIBLY TRANSITIONING WWD
INTO DAVIS MTNS/BIG BEND REGION SAT NIGHT. HVY RN SEEMS TO BE OF
CONCERN MORE THAN ANYTHING ELSE WITH PW/S 1.25-2.00. BY SUNDAY
SUBTROPICAL RIDGE WILL HAVE BUILT E MAINTAINING NE STEERING FLOW.
GFS IS VERY RELUCTANT TO ALLOW MID LEVEL THETA-E RIDGE TO SET-UP
ACRS PB ALL THE WAY THRU MON AND WITH 5H HEIGHT RISES IT SEEMS THAT
CHC FOR PRECIP WILL BE DECREASING INTO EARLY NEXT WEEK...POSSIBLE
EXCEPTION BEING THE FAR S WHERE SOME REMNANTS OF 5H LOW STILL
LURKS ABOUT. 7H TEMPS LOOK TO STAY IN CHECK 9-13C SO TEMPS MORE
SEASONAL LATER IN THE FCST.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              84  67  82  66  /  20  20  30  20
CARLSBAD NM                92  69  92  67  /  20  10  10  10
DRYDEN TX                  90  69  89  68  /  30  20  20  20
FORT STOCKTON TX           87  67  89  66  /  20  20  20  10
GUADALUPE PASS TX          86  62  87  63  /  30  10  10  10
HOBBS NM                   86  67  90  65  /  10  10  10  10
MARFA TX                   85  58  85  58  /  30  20  10  10
MIDLAND INTL AIRPORT TX    83  68  87  66  /  10  20  20  10
ODESSA TX                  85  67  87  66  /  10  20  20  10
WINK TX                    94  69  95  68  /  20  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 28, 2:48 AM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
348 AM CDT THU JUN 28 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-290900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
348 AM CDT THU JUN 28 2007 /248 AM MDT THU JUN 28 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING ACROSS WEST TEXAS AND SOUTHEASTERN NEW
MEXICO. STORMS ARE MORE LIKELY ACROSS THE DAVIS AND GUADALUPE
MOUNTAINS AND ADJACENT PLAINS AND THE WESTERN LOW ROLLING PLAINS
AND LOWER TRANS PECOS. THE MAIN THREAT WITH THESE STORMS WILL BE
HEAVY RAIN AND CONSEQUENTLY...FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE EAST OF A LAMESA
TO MIDLAND TO FORT STOCKTON LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 28, 1:44 AM CST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
244 AM CDT THU JUN 28 2007

NMZ028-280845-
EDDY COUNTY PLAINS-
144 AM MDT THU JUN 28 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN EDDY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 12 MILES EAST OF COTTONWOOD AT 144
AM MDT...MOVING SOUTH AT 15 MPH. THIS STORM IS PART OF A LARGER LINE
OF STORMS APPROACHING THE NORTH EDDY COUNTY LINE.

GUSTY WINDS TO 50 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY
LIGHTNING ARE POSSIBLE FROM HOPE...TO ARTESIA...COTTONWOOD...AND
LOCO HILLS THROUGH 245 AM MDT.
Special weather statement, Jun 28, 2:44 AM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
344 AM CDT THU JUN 28 2007

NMZ029-033-034-280945-
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-NORTHERN LEA COUNTY-
244 AM MDT THU JUN 28 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL LEA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 15 MILES WEST OF MALJAMAR AT 244
AM MDT...MOVING SOUTHEAST AT 15 MPH.  OUTFLOW WINDS UP TO 50 MPH
WITH THIS STORM COULD AFFECT PORTIONS OF LEA COUNTY INCLUDING
MALJAMAR AND HALFWAY.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

GUSTY WINDS...HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 28, 3:56 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
456 AM CDT THU JUN 28 2007

TXZ057-058-074-258-281100-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
REEVES COUNTY AND UPPER TRANS PECOS-GUADALUPE MOUNTAINS-
456 AM CDT THU JUN 28 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CULBERSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 29 MILES SOUTHEAST OF PINE SPRINGS
AT 456 AM CDT/356 AM MDT/...MOVING SOUTH AT 30 MPH. OTHER STRONG
STORMS ARE SOUTH OF PINE SPRINGS AND ALONG FM 652. THESE STORMS AND
THEIR ASSOCIATED OUTFLOW WINDS WILL CONTINUE TO MOVE SOUTH AND MAY
PRODUCE WITH GUSTS TO 50 MPH...FREQUENT LIGHTNING...AND BRIEF HEAVY.
VAN HORN...AND INTERSTATE 10 BETWEEN VAN HORN AND KENT CAN EXPECT
THESE STORMS BY 600 AM CDT.

The radar

The El Paso radar (KEPZ), 179 km away, was scanning. The volume nearest the first event began at 10:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Culberson

When
June 28, 4:42 AM CST to 4:51 AM CST
Where
Culberson County, (Gdp)guadalupe Pass
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
31.800, -104.800

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41936.